Proceedings of the Japan Academy, Series A, Mathematical Sciences

Norm estimates and integral kernel estimates for a bounded operator in Sobolev spaces

Yoichi Miyazaki

Full-text: Open access

Abstract

We show that a bounded linear operator from the Sobolev space $W^{-m}_{r}(\Omega)$ to $W^{m}_{r}(\Omega)$ is a bounded operator from $L_{p}(\Omega)$ to $L_{q}(\Omega)$, and estimate the operator norm, if $p,q,r\in [1,\infty]$ and a positive integer $m$ satisfy certain conditions, where $\Omega$ is a domain in $\mathbf{R}^{n}$. We also deal with a bounded linear operator from $W^{-m}_{p'}(\Omega)$ to $W^{m}_{p}(\Omega)$ with $p'=p/(p-1)$, which has a bounded and continuous integral kernel. The results for these operators are applied to strongly elliptic operators.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 87, Number 10 (2011), 186-191.

Dates
First available in Project Euclid: 1 December 2011

Permanent link to this document
https://projecteuclid.org/euclid.pja/1322748847

Digital Object Identifier
doi:10.3792/pjaa.87.186

Mathematical Reviews number (MathSciNet)
MR2863411

Zentralblatt MATH identifier
1233.47031

Subjects
Primary: 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems
Secondary: 35J40: Boundary value problems for higher-order elliptic equations

Keywords
Sobolev space kernel theorem Sobolev embedding theorem elliptic operator

Citation

Miyazaki, Yoichi. Norm estimates and integral kernel estimates for a bounded operator in Sobolev spaces. Proc. Japan Acad. Ser. A Math. Sci. 87 (2011), no. 10, 186--191. doi:10.3792/pjaa.87.186. https://projecteuclid.org/euclid.pja/1322748847


Export citation

References

  • K. Maruo and H. Tanabe, On the asymptotic distribution of eigenvalues of operators associated with strongly elliptic sesquilinear forms, Osaka J. Math. 8 (1971), 323–345.
  • Y. Miyazaki, The $L^{p}$ theory of divergence form elliptic operators under the Dirichlet condition, J. Differential Equations 215 (2005), no. 2, 320–356.
  • Y. Miyazaki, Higher order elliptic operators of divergence form in $C^{1}$ or Lipschitz domains, J. Differential Equations 230 (2006), no. 1, 174–195.
  • Y. Miyazaki, Heat asymptotics for Dirichlet elliptic operators with non-smooth coefficients, Asymptot. Anal. 72 (2011), 125–167.
  • T. Muramatu, On Besov spaces of functions defined in general regions, Publ. Res. Inst. Math. Sci. 6 (1970/71), 515–543.